Good luck with your treatment and hope your side effect symptoms are mild.or if not, at least tolerable.
Do you know your pre-treatment Hemoglobin, Neutrophils and Platelets levels? When they check blood levels if they give you a copy and/or tell you the results during the trial please let us know if possible and allowed. (maybe not with a trial). But the important news you want to hear is viral load undetected in 4 weeks. I have never been in a trial and don't know what info they give to patients or allow to be disclosed during the trial.or whether it varies depending on the trial.
Changes in selected hematological parameters are described in Table 4. A side-by-side tabulation is to simplify presentation; direct comparison across trials should not be made due to differing trial designs.
In the 12 wks tx less than 1% had Platelets below 50 (x109/L) vs 7% for 24 wks 23% had Hemoglobin <10 and only 2% <8.5 If Hemoglobin drops below 10 the recommendation is to lower ribavirin dosage. Not sure about PEG
In the trials only 2% getting your tx had to quit because of adverse events but those who took the same for 24 weeks 11% had to stop
The proportion of subjects who permanently discontinued treatment due to adverse events was 4% for subjects receiving placebo, 1% for subjects receiving SOVALDI + ribavirin for 12 weeks, < 1% for subjects receiving SOVALDI + ribavirin for 24 weeks, 11% for subjects receiving peginterferon alfa + ribavirin for 24 weeks and 2% for subjects receiving SOVALDI + peginterferon alfa + ribavirin for 12 weeks.
FYI you mentioned background retinopathy don't get alarmed if you read this. It's a little bit technical and shouldn't be taken out of context. But in the very unlikely event you experience reduced visual acuity or other visual symptoms be sure to inform your treatment provider.
There is a growing body of clinical experience that it is safe to continue standard of care therapy with no dose reduction in patients who develop interferon-associated retinopathy so long as they do not have reduced visual acuity or other visual symptoms which would suggest the development of an atypical adverse event
To date, no definitive pathogenic link has been proven between antiviral therapy or interferon-associated retinopathy and any of the various atypical adverse events.
If you do a simple google search on 'interferon side effects' you can see a huge list of possibilities.
The truth the side effects can range from slight to extreme.
The most common is fatigue, and flu like symptoms.
The best thing to do is drink lots of water, try to exercise and remember that you will feel better after the treatment is over.